Wednesday, November 30, 2011

Day 192- Quiz Time!

On my last weekend of radiology I was called in three times on Saturday from 8am to 10pm. I wish I could complain about having to go in so many times but my very first case was amazing! As I shot the first x-ray and looked over my shoulder to check the quality of my radiograph (x-ray) I also saw my diagnosis.....

Can you tell what is wrong with this picture........

If you guessed hernia you are right! This is a diaphragmatic hernia, see how there are intestines over the heart in the thorax. They should be behind the diaphram in the abdomen and you should be able to see the heart in this picture!

This week I started a new rotation...Anesthesia, which I have been dreading honestly. Anesthesia is very scary because things can go wrong quickly and the drugs we use can easily cause death in our patients if not used appropriately and carefully. For example my very first patient turned blue and quit breathing after I administered his anesthetic induction agent yesterday in which I had to quickly respond.

 Can anyone take a guess as to what very popular anesthetic drug I might have been using that caused my patient to quit breathing and turn blue????

If you guessed propofol...your right! The very same drug that killed Michael Jackson is a commonly used anesthetic, however it causes apnea (fancy word for not breathing) so when using it the patient must be monitored closely and put on oxygen immediately if they have difficulty breathing, something that the pop stars doctor was not as diligent about!


  1. Hi honey - wow that is interesting!! Did you patient get o k?? What did you do to help it?? I know you are going to be fine on this rotation - Was so glad to see your blog - hope you have time to write one every couple of days on this rotation. love you nana

  2. How interesting! Thanks for sharing. I love you

  3. Wow this is amazing great job Lujean